5 April 2011

Overdosing... Oops.

Sooo. I'm an idiot.

For the last 5 days, I've been overdosing myself on Septrin.

When I'm in Papworth, or I've had a prescription from there, I have to take 2 480mg tablets. But my chemist at home supplies me with 960mg tablets.

Now I KNOW this. My chemist has ALWAYS given me the same version. But for some reason. Since I came home wednesday night, I've been taking 2 960mg tablets, at each dose. Habit I think.

I only discovered this today.

My chest was really tight, and my breathing is pretty rubbish. My resp rate and pulse have been stupidly high. And I've been having really bad headaches, which I had assumed was my sinuses, which had confused me anyway, cos my sinuses normally improve with IVs... But this makes sense now! Lol. And I'd just felt generally rough today. I was shaking and shivering constantly, had no energy and I was scaring myself a little.

I actually text Matt, to see if among his medical contacts, he had someone who would know what the best thing to do was. We're getting on okay-ish recently and we're back on speaking terms, and I hate on-call doctors. With a passion. But between texting him, and him ringing me back, I totally panicked at just how bad I felt. And everything always feels worse and more significant when you actually KNOW there is a problem. So I rang Papworth, and put up with the fact I'd have to deal with some on-call dr. (Because naturally this had to happen after the 9-5 CF nurse hours. GRR!)

So anyway, I rang Papworth to inform them of my stupidity, and ask their advice, and theyve said to stop it completely, and come in for clinic on wednesday. Need to have blood tests done now to check if I've done any damage to my liver, because thats already temperamental.

At least I now know WHY I felt so bad. And hopefully I can start to improve now.

I still feel pretty crap, but I'm hoping it'll slowly ease up.

I amaze myself with how thick I am at times. I mean, with the amount of drugs I'm on, I was bound to mess up one day. But 5 days in a row is kinda extreme... Certainly wont be making this mistake again.

And yeah... Let the mocking commence.


1 comment:

  1. I'm not going to mock you as I have done a similar thing myself when I was on medication (don't ask me the name for it as I can never remember what it's called lol) a few years back. In hospital I was given 2 x 500mg of it and when I got back home, instead of going back to the normal 1 x 500mg, I was taking the 2 tablets instead. It made me constantly sick after a while and I ended up spending 3 days in the end on a drip :(.

    So, no Jenni hun, you're not an idiot - and I will send you hugs to prove it ((((hugs)))) xxxx